Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Transient waves produced by a moving pressure distribution


Author: S. L. Cole
Journal: Quart. Appl. Math. 45 (1987), 51-58
MSC: Primary 76B25
DOI: https://doi.org/10.1090/qam/885167
MathSciNet review: 885167
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper provides a theoretical description of the 3-dimensional flow produced by a surface pressure distribution moving in a channel at speeds such that the Froude number based on depth is near 1. The transient flow begins in a fully 3-dimensional manner, then focuses away from the distribution, due to the side walls, into predominantly 2-dimensional ``solitary'' or ``cnoidal'' waves. Two sets of these waves are generated continuously by the distribution; one set runs upstream while the other extends downstream.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B25

Retrieve articles in all journals with MSC: 76B25


Additional Information

DOI: https://doi.org/10.1090/qam/885167
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website